|HAV or HIV
Feb 8, 1999
I was away on vacation a month ago in the carribean and got vaginal fluids on my hand and then touched my penis. I was not feeling well recently (4 wks after encounter) and went to the doctor. He did some blood tests and showed elevated bilirubin, ALT, AST and ALK. I have malaise, and jaundice in my eyes, no fever, no vomitting but a loss of appetite this past week. I have also have recurrent diarrhea since returning from the trip.
How long after HIV infection can diarrhea appear (this was the next day). I am waiting to hear back about HAV, however I read that these are similar symptoms of ARS, could this be related to HIV, and shoud I get pcr and/or p24 (it has been 5 weeks since possible exposure).
| Response from Dr. Holodniy
Diarrhea can be part of acute HIV infection, but you wouldn't get it the next day. This sounds more like hepatitis virus infection and not HIV. I would wait to see what the hepatitis tests show before pursuing HIV testing. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Soon After Infected Can You Tell If You Hav Hiv Or Aids?
- Are Black Spots An Acute Symptom Of HIV?
- If I Have Ars Will I Have Tiredness?
- Is Swollen Lymph Glands A Symptom Of Acute HIV Infection?
- Blisters After Rubbing Vagina Worried I Have HIV
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.